MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device eval by manufacturer: the device was returned with the stent detached from the balloon.The customer's 6fr introducer sheath was returned for analysis with the stent of the returned device inside it.The recommended sheath size as per dfu for this express device is a 6fr introducer sheath.The balloon was noted to be tightly folded and had not been subjected to positive pressure.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.The rate of burst pressure of this express ld device is 12atm (atmospheres).The device was returned with the stent detached the balloon.The stent was returned inside the customers introducer sheath.The investigator removed the stent from the sheath.A visual and microscopic examination identified that the first row of the distal stent struts was damaged.The first four rows of the proximal were also noted to be compressed.This type of damage is consistent with excessive force being applied to the stent.No other issues were identified with the stent that could potentially have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified stretching on the shaft of the device beginning approximately 4mm proximal of the proximal balloon bond and extending approximately 4mm proximately down the shaft.This type of damage is consistent with excessive tensile force being applied when attempting to remove the device.No other issues were identified with the shaft that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the stent dislodged.A 8.0x30x135cm express ld iliac / biliary stent was selected for use to treat the lesion within the iliac artery.During introduction outside the patient, the device became stuck when entering the 6f sheath and the stent struts were found detached from the balloon after removal.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Aware date is being corrected from 13dec2018 to 16jan2019.Age at time of event: 18 years or older.Device eval by manufacturer: the device was returned with the stent detached from the balloon.The customer's 6fr introducer sheath was returned for analysis with the stent of the returned device inside it.The recommended sheath size as per dfu for this express device is a 6fr introducer sheath.The balloon was noted to be tightly folded and had not been subjected to positive pressure.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.The rate of burst pressure of this express ld device is 12atm (atmospheres).The device was returned with the stent detached the balloon.The stent was returned inside the customers introducer sheath.The investigator removed the stent from the sheath.A visual and microscopic examination identified that the first row of the distal stent struts was damaged.The first four rows of the proximal were also noted to be compressed.This type of damage is consistent with excessive force being applied to the stent.No other issues were identified with the stent that could potentially have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified stretching on the shaft of the device beginning approximately 4mm proximal of the proximal balloon bond and extending approximately 4mm proximately down the shaft.This type of damage is consistent with excessive tensile force being applied when attempting to remove the device.No other issues were identified with the shaft that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8331352
Report Number2134265-2019-00211
Device Sequence Number1650312
Product Code NIO
UDI-Device Identifier08714729579700
UDI-Public08714729579700
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0022734275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1